Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 2:26 PM CDT for Harper County, Kingman County, Sumner County, Kansas. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 2:26 PM CDT (19:26 UTC)
- Expired
- Apr 26, 2016, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Harper County, KS, Kingman County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:53 PM CDT | HAIL 1 | 3 Se Bluff City, KS | |
| Apr 26, 2:58 PM CDT | HAIL 1 | 8 W Caldwell, KS | REPORT FROM KAKE TV. |
| Apr 26, 3:02 PM CDT | HAIL 1.25 | 8 W Caldwell, KS | REPORT VIA KAKE TV SPOTTER. |
| Apr 26, 3:27 PM CDT | HAIL 1.25 | 7 S Milan, KS | REPORT VIA SPOTTER NETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WUUS53 KICT 261926
SVRICT
KSC077-095-191-262030-
/O.NEW.KICT.SV.W.0028.160426T1926Z-160426T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
ANTHONY...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...CONWAY SPRINGS...ARGONIA...NORWICH...MAYFIELD...MILAN...BLUFF
CITY...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3700 9807 3747 9794 3748 9737 3700 9767
TIME...MOT...LOC 1925Z 204DEG 36KT 3700 9795
HAIL...1.25IN
WIND...60MPH
$$
JAKUB5 follow-up statements
745
WWUS53 KICT 261941
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT TUE APR 26 2016
KSC077-095-191-262030-
/O.CON.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
HARPER KS-KINGMAN KS-SUMNER KS-
241 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN HARPER...SOUTHEASTERN KINGMAN AND WESTERN SUMNER
COUNTIES...
AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF ANTHONY...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...CONWAY SPRINGS...ARGONIA...NORWICH...MAYFIELD...MILAN...BLUFF
CITY...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3700 9807 3747 9794 3748 9737 3700 9767
TIME...MOT...LOC 1941Z 202DEG 27KT 3704 9786
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM519
WWUS53 KICT 261946
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CDT TUE APR 26 2016
KSC077-095-191-262030-
/O.CON.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
HARPER KS-KINGMAN KS-SUMNER KS-
246 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN HARPER...SOUTHEASTERN KINGMAN AND WESTERN SUMNER
COUNTIES...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...CONWAY SPRINGS...ARGONIA...NORWICH...MAYFIELD...MILAN...BLUFF
CITY...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3700 9807 3747 9794 3748 9737 3700 9767
TIME...MOT...LOC 1945Z 204DEG 36KT 3709 9783
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM899
WWUS53 KICT 261957
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT TUE APR 26 2016
KSC077-095-191-262030-
/O.CON.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
HARPER KS-KINGMAN KS-SUMNER KS-
257 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN HARPER...SOUTHEASTERN KINGMAN AND WESTERN SUMNER
COUNTIES...
AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF ANTHONY...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...CONWAY SPRINGS...ARGONIA...NORWICH...MAYFIELD...MILAN...BLUFF
CITY...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3700 9807 3747 9794 3748 9737 3700 9767
TIME...MOT...LOC 1956Z 204DEG 17KT 3707 9784
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM713
WWUS53 KICT 262002
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT TUE APR 26 2016
KSC077-095-191-262030-
/O.CON.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
HARPER KS-KINGMAN KS-SUMNER KS-
302 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN HARPER...SOUTHEASTERN KINGMAN AND WESTERN SUMNER
COUNTIES...
AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ARGONIA...OR 12 MILES EAST OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
ALSO...ANOTHER SEVERE STORM WAS LOCATED 3 MILES NORTH OF ARGONIA.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTHONY...CONWAY SPRINGS...ARGONIA...NORWICH...MAYFIELD...MILAN...BLUFF
CITY...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3700 9807 3747 9794 3748 9737 3700 9767
TIME...MOT...LOC 2001Z 204DEG 36KT 3712 9781
HAIL...1.75IN
WIND...60MPH
$$
KETCHAM175
WWUS53 KICT 262015
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT TUE APR 26 2016
KSC077-095-262024-
/O.CAN.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
HARPER KS-KINGMAN KS-
315 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARPER AND
SOUTHEASTERN KINGMAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3747 9781 3748 9737 3700 9767 3700 9780
TIME...MOT...LOC 2014Z 202DEG 58KT 3739 9767
$$
KSC191-262030-
/O.CON.KICT.SV.W.0028.000000T0000Z-160426T2030Z/
SUMNER KS-
315 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN SUMNER COUNTY...
AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONWAY
SPRINGS...MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONWAY SPRINGS...ARGONIA...MAYFIELD AND MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3747 9781 3748 9737 3700 9767 3700 9780
TIME...MOT...LOC 2014Z 202DEG 58KT 3739 9767
HAIL...1.25IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:16 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 26, 1:16 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 116 PM CDT TUE APR 26 2016 .UPDATE... ISSUED AT 112 PM CDT TUE APR 26 2016 MAIN FORECAST CHANGE IS TO LESSEN THE STRONG/VIOLENT LONG-TRACK TORNADO POTENTIAL. EXPECTING STORMS TO INITIATE BETWEEN 2-4PM...AS LARGE SCALE ASCENT EVIDENT ON SATELLITE IMAGERY OVERSPREADS THE WARM SECTOR...AND CONVECTIVE INHIBITION ERODES. ANTICIPATING SCATTERED STORMS TO INITIATE GENERALLY ALONG/WEST OF THE I-135 CORRIDOR NEAR THE DRYLINE...AND ALSO OVER CENTRAL AND EAST-CENTRAL KS WHERE DRYLINE/COLD FRONT INTERSECTS AN OUTFLOW BOUNDARY/WARM FRONT OVER CENTRAL AND EAST-CENTRAL KS. EXTREME INSTABILITY AND 40-50 KTS OF DEEP LAYER SHEAR WILL SUPPORT SCATTERED TO NUMEROUS SEVERE STORMS...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. AS PREVIOUS FORECASTERS MENTIONED...DEEP LAYER SHEAR VECTORS WILL BE ORIENTED MORE PARALLEL TO THE KANSAS PORTION OF THE DRYLINE...WHICH WILL TEND TO INHIBIT DISCRETE SUPERCELLS AND FAVOR MORE MIXED MODE/LINEAR STORMS. NEARLY ALL SHORT-TERM HIRES GUIDANCE SUPPORTS THIS SCENARIO. ADDITIONALLY...ALL GUIDANCE SUGGESTS ENVIRONMENTAL LOW-LEVEL HELICITY/SHEAR WILL REMAIN NEGLIGIBLE BEFORE 7PM. THESE FACTORS ALL SUPPORT A LESSER THREAT FOR LONG-TRACK SIGNIFICANT TORNADOES. HOWEVER...IF STORMS CAN REMAIN DISCRETE INTO THE EVENING...AND/OR SUPERCELLS MOVE NORTHEAST OUT OF OKLAHOMA THIS EVENING...INCREASING LOW-LEVEL SHEAR/HELICITY WILL SUPPORT A HIGHER STRONG/VIOLENT LONG-TRACK TORNADO THREAT THIS EVENING ESPECIALLY OVER SOUTH-CENTRAL INTO SOUTHEAST KS...POSSIBLY AFTER DARK. OVERALL THOUGH...THE HIGHEST THREAT FOR DISCRETE SUPERCELLS WILL REMAIN FURTHER SOUTH OVER OK AND NORTHWEST TX WHERE DEEP LAYER SHEAR IS ORIENTED MORE PERPENDICULAR TO THE DRYLINE. FURTHERMORE...WITH THE POTENTIAL FOR A THUNDERSTORM COMPLEX DEVELOPING...AREAS OF LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE THIS EVENING-OVERNIGHT OVER EASTERN KS. ADK && .SYNOPSIS... ISSUED AT 256 AM CDT TUE APR 26 2016 AN OUTBREAK OF SIGNIFICANT SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON LINGERING INTO THE NIGHTTIME HOURS. TORNADOES...SOME STRONG...WILL BE POSSIBLE...IN ADDITION TO VERY LARGE HAIL EXCEEDING 3 INCHES IN DIAMETER AND DAMAGING WINDS. && .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 256 AM CDT TUE APR 26 2016 ONE CHANGE FROM 24-HOURS AGO WHEN LOOKING AT THE 00Z MODEL DATA IS AN INCREASE IN THE MID-LVL FLOW NOSING INTO SOUTH CENTRAL KANSAS BY 00Z WED. THIS APPEARS REASONABLE GIVEN THE 90KT H5 FLOW RUNNING DOWN THE CALIFORNIA COAST ON THE 00Z RAOBS. IN ADDITION...THE NAM AND TO A LESSER DEGREE THE GFS FLOW AT H85 IS MORE STRONGLY BACKED COMPARED TO EARLIER RUNS AS WE MOVE INTO THE EARLY EVENING HOURS WHICH LENDS SUPPORT TO THE OPENING SYNOPSIS. THE NAM HAS ALSO TRENDED FURTHER SOUTH WITH THE PLACEMENT OF THE SFC LOW OR THE TROUGH OF LOW PRESSURE AT THE SFC 00Z NOW DEVELOPING IT SOUTH INTO THE OK PANHANDLE AREA WHILE THE GFS OFFERED MORE RUN-TO-RUN CONSISTENCY WITH THE PLACEMENT OF THE SFC LOW. THE BOTTOM LINE IS BOTH THE NAM AND GFS ARE NOW IN REASONABLE AGREEMENT DEVELOPING A DRYLINE BETWEEN HWY 281 AND HWY 14 OR ALONG A LINE FROM NEAR MEDICINE LODGE TO GREAT BEND TO RUSSELL. THIS DRYLINE WILL BE THE FOCUS FOR DEEP MOIST CONVECTION AS CINH DIMINISHES AFTER 20-21Z. I AM A BIT CONCERNED THAT THE CAP MAY ERODE EARLIER BUT EITHER WAY THE MORE ORGANIZED UPDRAFTS ARE ANTICIPATED WITH THE ARRIVAL OF H5 HEIGHT FALLS DURING THE EVENING HOURS WHEN STEEPER MID-LVL LAPSE RATES AND STRONGER MID- LVL FLOW/STRENGTHENING LOW-LVL SHEAR IS EXPECTED TO DEVELOP IN THE 23-04Z TIMEFRAME. A CONTINUED RISK FOR ALL SEVERE HAZARDS WILL LIKELY CARRY INTO THE OVERNIGHT HOURS BEFORE THE ACTIVITY EXITS THE FORECAST AREA BY 09Z OR SO. WED-THU...AS THE PAC FRONT MOVES EAST OF THE AREA ON WED...DEEP LAYER WESTERLY FLOW SHOULD ALLOW FOR SOME BREAKS IN THE CLOUDS AND A NICE REBOUND IN TEMPERATURES. A FEW LOCATIONS MAY TOP 80 AND TRENDED HIGHS UP A BIT. MAINTAINED LOW POPS ACROSS PORTIONS OF CENTRAL KS AS A FEW AFTERNOON SHOWERS MAY DEVELOP UNDER THE UPPER COLD POOL. A COLD FRONT WILL ARRIVE WED NIGHT WITH A POST-FRONTAL STABLE REGIME ANTICIPATED ACROSS THE AREA ON THU AS SHORTWAVE RIDGING TRANSLATES ACROSS THE AREA WITH SEASONABLE HIGHS IN THE UPPER 60S AND LOW 70S. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 256 AM CDT TUE APR 26 2016 UNSETTLED WEATHER CONDITIONS WILL RETURN TOWARD THE END OF THE WEEK AS A VIGOROUS MID/UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS STATES. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1241 PM CDT TUE APR 26 2016 EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN 19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135 CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST- CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ADK && .FIRE WEATHER... ISSUED AT 256 AM CDT TUE APR 26 2016 RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 57 76 47 / 70 80 10 10 HUTCHINSON 81 54 74 45 / 60 70 10 10 NEWTON 80 57 75 46 / 70 80 10 10 ELDORADO 80 58 77 47 / 70 80 10 10 WINFIELD-KWLD 81 58 77 48 / 70 80 10 0 RUSSELL 81 49 68 42 / 30 50 20 10 GREAT BEND 83 49 70 42 / 30 40 20 10 SALINA 82 55 73 46 / 70 70 20 10 MCPHERSON 80 54 74 44 / 60 70 20 10 COFFEYVILLE 82 63 78 51 / 60 90 10 10 CHANUTE 79 62 77 50 / 60 90 20 10 IOLA 78 62 77 50 / 60 90 30 10 PARSONS-KPPF 80 62 78 51 / 60 90 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...ADK SYNOPSIS...MWM SHORT TERM...MWM LONG TERM...MWM AVIATION...ADK FIRE WEATHER...MWM
Hazardous weather outlook, Apr 26, 12:50 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1250 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1250 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED TO DEVELOP ANYTIME AFTER 1 PM AND CONTINUE INTO TONIGHT...GENERALLY ALONG AND EAST OF HIGHWAY 14. THE HIGHEST THREAT WILL LIKELY OCCUR GENERALLY ALONG AND WEST OF THE FLINT HILLS. SEVERE THUNDERSTORMS WITH EMBEDDED SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE DESTRUCTIVE HAIL GREATER THAN 3 INCHES IN DIAMETER ALONG WITH DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE...SOME OF WHICH MAY BE STRONG. STORMS WILL PERSIST WELL PAST SUNSET...SUPPORTING THE POTENTIAL FOR A FEW NIGHTTIME TORNADOES. HEAVY RAIN WILL ALSO BE A THREAT TOWARDS THE EVENING AND OVERNIGHT HOURS WHICH MAY LEAD TO FLOODING CONCERNS...ESPECIALLY IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS INCLUDING THE POTENTIAL FOR HEAVY RAIN IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Apr 26, 2:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 211 PM CDT TUE APR 26 2016 KSZ069-262000- BUTLER KS- 211 PM CDT TUE APR 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 300 PM CDT * AT 209 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF LEON...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... EL DORADO...AUGUSTA...LEON...ROSALIA...EL DORADO AIRPORT AND EL DORADO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3756 9704 3803 9685 3792 9652 3748 9680 TIME...MOT...LOC 1909Z 205DEG 29KT 3762 9688 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:11 PM CDT | Special Weather Statement | ICT | Butler | 49 min |
| Apr 26, 3:13 PM CDT | Tornado Warning | ICT | Sumner | 47 min |
| Apr 26, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 54 min |
| Apr 26, 3:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 30 min |
| Apr 26, 3:54 PM CDT | Tornado Warning | ICT | Sumner | 51 min |
| Apr 26, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 32 min |
| Apr 26, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 44 min |
| Apr 26, 4:38 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 67 min |
| Apr 26, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Apr 26, 4:58 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 32 min |
| Apr 26, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 38 min |
| Apr 26, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 26, 5:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 36 min |
| Apr 26, 5:41 PM CDT | Special Weather Statement | ICT | Chase | 64 min |
| Apr 26, 5:44 PM CDT | Special Weather Statement | ICT | Harper | 46 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 53 min |
| Apr 26, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 33 min |
| Apr 26, 6:05 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 16 hr |
| Apr 26, 6:16 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 26, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 49 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.